MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ORTHOMATCH TIB-INSERT IMPLANT IMPACTOR; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER

SMITH & NEPHEW, INC. ORTHOMATCH TIB-INSERT IMPLANT IMPACTOR; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Model Number 71442171
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/10/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an anthem tka procedure, the orthomatch tibial-insert implant impactor broke during actual implant impaction.The device was inside the patient.It is unknown how the procedure continued.There were no delays and no injuries reported.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A medical investigation was conducted and confirms this case reports that he orthomatch tibial-insert impactor broke during implant impaction.However per email communication, the broken part fell off of the cutting block and all pieces were recovered.There was no patient injury, delays or other complications reported, and the patient is recovering well.Therefore, no further assessment is warranted.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file revealed this failure mode was previously identified.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
ORTHOMATCH TIB-INSERT IMPLANT IMPACTOR
Common Device Name
PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10232514
Report Number1020279-2020-02917
Device Sequence Number18981321
Product Code JWH
UDI-Device Identifier00885556497104
UDI-Public00885556497104
Combination Product (Y/N)N
Initial Reporter CountryKE
PMA/510(K) Number
K142807
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71442171
Device Catalogue Number71442171
Device Lot Number15JBG0039
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/10/2020
Supplement Date Received by Manufacturer05/25/2021
Initial Report FDA Received Date07/06/2020
Supplement Report FDA Received Date05/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight70